Five fall ill from 'legal highs'
Five people have fallen ill after taking "legal highs" sold to them by the festival Parklife, police said.
An investigation has been launched after they were taken to hospital for treatment, having taken poppers in a drink form.
Four people have since been released, but a 26-year-old woman remains in hospital, Greater Manchester Police said.
Officers have confiscated 400 of the poppers sold by Parklife, but are urging people who bought them at the festival not to ingest them and to hand them into police immediately.
Chief Inspector Gary Simpson said: "We are now extremely concerned that people are drinking poppers and this poses a significant risk to life and would urge anyone using, or considering using them or any 'legal high' to cease from doing so immediately, before it's too late. Anyone who has consumed any of these substances is urged to seek medical help immediately.
"We are investigating the sale of these poppers and I want to stress the seriousness of selling or distributing 'legal highs' and warn people that we will not tolerate it."
On Saturday Parklife warned revellers not to consume the drug, which is a liquid that is usually inhaled, but can be lethal if ingested.
It tweeted: "Please be aware poppers are being misused as shots. Don't consume anything not sold from our bars, if you do seek medical advice immediately."
Police said that it was essential for anyone showing signs of illness after taking a 'legal high" to seek urgent medical assistance.
Before the weekend festival in Manchester kicked off, police had issued a warning about the dangers of the drug Vertex - a substance available in "head shops" and on the internet and advertised as a type of incense.
Symptoms include profuse sweating, racing heartbeat, extreme muscle tension, delirious ranting and a very high body temperature.
An urgent health warning was issued in anticipation of thousands of people descending on the city.
Authorities were alerted to the danger after a number of people were admitted to hospital after taking the drug in Cheshire.
Lab tests by Cheshire Police on samples of the substance showed it contains a potentially lethal chemical called AB-CHMINACA, which is believed to be responsible for a number of fatalities in Europe.